Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 34, NWS Bismarck, ND

April 29, 2011McHenry County, North Dakota

NWS Bismarck, ND issued this river flood warning at Apr 29, 2011, 9:46 PM CDT for McHenry County, North Dakota. It took effect at Apr 30, 2011, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 9:46 PM CDT (02:46 UTC)
In effect from
Apr 30, 2011, 1:00 AM CDT
Expired
Apr 30, 2011, 8:50 AM CDT
In force
8 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

County McHenry County, ND

The river

Written for the forecast point Wintering River below Karlsruhe (KLSN8).

Action stage
1508 ft
Minor stage
1509 ft
Moderate stage
1511 ft
Major stage
1512 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05120500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WGUS43 KBIS 300246
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
946 PM CDT FRI APR 29 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  WINTERING RIVER NEAR KARLSRUHE AFFECTING MCHENRY COUNTY
FOR THE WINTERING RIVER NEAR KARLSRUHE...MINOR FLOODING IS FORECAST.

.THE WINTERING RIVER NEAR KARLSRUHE IS FORECAST TO BRIEFLY RISE TO 
MINOR FLOOD STAGE OF 7.0 FEET FRIDAY NIGHT AS A RESULT OF RAINFALL 
ON FRIDAY EVENING. THE RIVER IS FORECAST TO QUICKLY FALL BELOW FLOOD 
STAGE ON SATURDAY.


NDC049-301800-
/O.NEW.KBIS.FL.W.0034.110430T0600Z-110430T1800Z/
/KLSN8.1.ER.110430T0600Z.110430T0600Z.110430T0600Z.NO/
946 PM CDT FRI APR 29 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WINTERING RIVER NEAR KARLSRUHE
* FROM AFTER MIDNIGHT TOMORROW UNTIL AFTER MIDNIGHT TOMORROW
* AT 07PM FRIDAY THE STAGE WAS...7.0 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...BRIEFLY RISE TO FLOOD STAGE OF 7.0 FEET FRIDAY NIGHT. 
* IMPACT...AT 5.0 FEET...AT THIS LEVEL BANKFULL CONDITIONS EXIST IN 
  SOME LOCATIONS. HIGHER LEVELS ONLY FLOOD AGRICULTURAL LOWLANDS. NO 
  TOWNS FLOODED AT THIS LEVEL. COUNTY ROADS MAY BECOME FLOODED AT 
  HIGHER LEVELS.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

SOURIS RIVER BASIN
 KARLSRUHE     7  7.0 FRI 7 PM    6.8    6.7    6.5    6.5    6.5

$$
AYD
1 follow-up statement
042 
WGUS83 KBIS 301350
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
850 AM CDT SAT APR 30 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  WINTERING RIVER NEAR KARLSRUHE AFFECTING MCHENRY COUNTY
FOR THE SOURIS RIVER BASIN INCLUDING KARLSRUHE...

.THE WINTERING RIVER NEAR KARLSRUHE BRIEFLY ROSE ABOVE MINOR FLOOD 
STAGE OF 7.0 FEET FRIDAY NIGHT...AND HAS RECEDED BELOW MINOR FLOOD 
STAGE EARLY THIS MORNING. ADDITIONAL...BRIEF RISES DUE TO RAINFALL 
MAY BE POSSIBLE...BUT WATER LEVELS ARE FORECAST TO REMAIN BELOW FLOOD 
STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC049-301420-
/O.CAN.KBIS.FL.W.0034.000000T0000Z-110430T1800Z/
/KLSN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT SAT APR 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WINTERING RIVER NEAR KARLSRUHE.
* AT  6:00 AM SATURDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.0 FEET.  THE 
  RIVER WILL FALL TO 6.7 FEET BY .
* IMPACT...AT 5.0 FEET...AT THIS LEVEL BANKFULL CONDITIONS EXIST IN 
  SOME LOCATIONS. HIGHER LEVELS ONLY FLOOD AGRICULTURAL LOWLANDS. NO 
  TOWNS FLOODED AT THIS LEVEL. COUNTY ROADS MAY BECOME FLOODED AT 
  HIGHER LEVELS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

SOURIS RIVER BASIN
 KARLSRUHE     7  6.9 SAT 6 AM    6.7    6.6    6.5    6.5    6.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:59 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 29, 6:59 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT FRI APR 29 2011

.UPDATE...

ADJUSTED HOURLY TEMPERATURES AND WIND ADVISORY.

&&

.DISCUSSION...

TEMPERATURES HAVE ALREADY DYNAMICALLY COOLED/COLD ADVECTED TO MID
TO LOWER 30S IN SOUTHWESTERN NORTH DAKOTA THIS EVENING. REPORTS OF
SLUSHY ACCUMULATIONS HAVE BEEN RECEIVED FROM BOWMAN TO
DICKINSON...AND STRONG NORTHWESTERLY SURFACE WINDS MEAN THE
CHANGEOVER TO ALL SNOW IN THE WEST WILL HAPPEN SOON AFTER SUNSET.

WITH THE ISSUANCE OF A BLIZZARD WARNING AND WINTER WEATHER
ADVISORY FOR MUCH OF THE AREA FRIDAY NIGHT AN SATURDAY...THERE WAS
A CANCELLATION OF THE WIND ADVISORY FOR SATURDAY. THERE IS STILL A
WIND ADVISORY IN EFFECT IN CENTRAL NORTH DAKOTA UNTIL 8 PM
CDT. WINDS IN THE EAST SHOULD COME DOWN AS THE SURFACE LOW
APPROACHES AND THE FRONT PASSES...SO THE WIND ADVISORY WILL EXPIRE
AS SCHEDULED.

&&

.AVIATION...

EXPECT BLIZZARD CONDITIONS TO SWEEP THROUGH THE STATE TONIGHT
THROUGH TOMORROW MORNING...IMPACTING ALL AERODROMES WITH THE
EXCEPTION OF KJMS. VISIBILITIES OF LESS THAN A QUARTER MILE ARE
LIKELY IN HEAVY SNOW OVERNIGHT AND THROUGH THE EARLY MORNING...WITH
CEILINGS DROPPING WELL BELOW 500 FEET. CONDITIONS WILL NOT IMPROVE
UNTIL THE AFTERNOON IN THE NORTHWEST...AND THE OTHER TAF SITES LATE
IN THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING FROM 1 PM CDT /NOON MDT/ SATURDAY TO 1 AM CDT
/MIDNIGHT MDT/ SUNDAY FOR NDZ003>005-011>013-019>023-025-034>036-
042.

BLIZZARD WARNING UNTIL 7 PM CDT /6 PM MDT/ SATURDAY FOR NDZ001-
002-009-010-017-018-031>033-040-041-043-044.

WINTER WEATHER ADVISORY FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY
FOR NDZ037-045>048-050-051.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NDZ005-013-023-025-
036-037-047-048-050-051.

&&

UPDATE/DISCUSSION...SCHECK
AVIATION...BPN
Hazardous weather outlook, Apr 29, 4:50 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
450 PM CDT FRI APR 29 2011

NDZ001-002-009-010-017-018-031>033-040-041-043-044-302200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
450 PM CDT FRI APR 29 2011 /350 PM MDT FRI APR 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A BLIZZARD WARNING IS IN EFFECT TONIGHT AND SATURDAY. SEE
WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BLIZZARD WARNING IS IN EFFECT SATURDAY. SEE WWW.WEATHER.GOV/BIS
FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

VOLUNTEER OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

NDZ003>005-011>013-019>023-025-034>036-042-302200-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-GRANT-
450 PM CDT FRI APR 29 2011 /350 PM MDT FRI APR 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BLIZZARD WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING.
SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

VOLUNTEER OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

NDZ037-045>048-050-051-302200-
STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
450 PM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FOR SATURDAY AFTERNOON AND
EVENING. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

VOLUNTEER OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:24 PM CDTHigh Wind WarningBISDickey, Emmons, LaMoure, Logan, McIntosh, Stutsman14 hr

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.